Baltimore DRAFT Schedule (2019-2021)

Karuna Training Basic Cycle Information and Schedule*
Baltimore, Maryland, USA, 2019-2021

PHASES 1-3: April 2019 – April 2021. The training includes ten seminars, three of which are week-long retreats, and a project with mentor and peer support. The seminars are scheduled roughly every other month.

FACULTY: Melissa Moore, Sandra Ladley, Susan Chapman, Yeshe Clarke, Tim Walker, (Assistants: Miriam Hall and Naoko Kojima)

AUDIENCE: Everyone interested in a transformative journey that provides evidence-based, time-tested skills rooted in meditative awareness, compassion & deep listening, and the inherent wisdom in emotions.

309 TOTAL TRAINING HOURS: Phase 1 Personal Process: 122 hours; Phase 2 Compassionate Exchange: 96 hours; Phase 3 Engaged Compassion: 91 hours.

COST: This is an ESTIMATED DRAFT—The full cost for the two-year Karuna Training program is projected to be between $9,000 and $10,000. There will be a $500 discount offered for paying in full before the start of the program, bringing the estimated total to between $8500 to $9,500 Alternatively, students may pay at the beginning of each phase, or make monthly payments. There will be additional costs for food and for the two week-long residential retreats, usually between $75-$175/night lodging (depending on the accommodations you choose)

CEUs: Karuna Training is a licensed Continuing Education (CEU) Provider through the CAMFT (California Association of Marriage and Family Therapists.) Most states accept California CEU credits.

TUITION ASSISTANCE: Some tuition assistance is available upon request and need. Karuna Training aspires to make it possible for those with a strong desire to do the Training, please email connect@karunatraining.com to inquire.

COHORT CAPACITY AND ATTENDANCE: Karuna Training occurs in an ongoing cohort and the class size is limited to 30 students. Students may not enter the cohort after Seminar 2. We expect you to commit to attending all the seminars—to receive certification, a student may not miss more than two seminars.

APPLICATION AND REGISTRATION: You must apply for Karuna Training and be individually interviewed before being accepted into the program. The simple application process is described here. You may apply any time, and Karuna will begin interviews for the Baltimore cycle on January 14. If you have questions, please go to the website or contact Karuna Training at connect@karunatraining.com

PHASE 1: Personal Process

Training Days Location Teachers (Faculty) Dates Times
Seminar 1
Confidence in Basic Sanity
4 Day Weekend
1 evening and 3 days
26 hours
Baltimore Shambhala Meditation Center Sandra Ladley, Yeshe Clarke (Miriam & Naoko) April 11 – 14, 2019 Thursday 6:30 PM to 9:00 PM
Friday 10:00 AM to 6:00 PM
Saturday 10:00 AM to 9:00 PM
Sunday 9:00 AM to 3:00 PM
Seminar 2
Ego from the Perspective of Contemplative Psychology
Weekend
18 hours
Baltimore Shambhala Meditation Center Melissa Moore (Miriam & Naoko) July 26 – 28, 2019

Friday 7:00 PM to 9:00 PM
Saturday 10:00 AM to 9:00 PM
Sunday 9:00 AM to 3:00 PM

Seminar 3
Working with Emotions
Weekend
18 hours
Baltimore Shambhala Meditation Center Sandra Ladley, Yeshe Clarke (Miriam & Naoko) (TENTATIVE)
October 2019
weekend TBD

Friday 7:00 PM to 9:00 PM
Saturday 10:00 AM to 9:00 PM
Sunday 9:00 AM to 3:00 PM

Seminar 4
Exploration of Energy in Contemplative Psychology
Deepening Week Residential Retreat
7 days and 6 nights
48 hours
Retreat Center
TBD
Melissa Moore, Yeshe Clarke (Miriam & Naoko) (TENTATIVE)
February 1 – 7, 2020

Sunday arrival 3:00 PM to 6:00 PM
Saturday departure after lunch

12 hours of Continuity Groups (arranged regionally) 12 hours TBD
Total Training Hours
Phase 1
122 Hours

PHASE 2: Compassionate Exchange

Training Days Location Teachers
(Faculty)
Dates Times
Seminar 5
Development of Compassionate Presence
Weekend
18 hours
Baltimore Shambhala Meditation Center Susan Chapman (Miriam & Naoko) April 24-26, 2020

Friday 7:00 PM to 9:00 PM
Saturday 10:00 AM to 9:00 PM
Sunday 9:00 AM to 3:00 PM

Seminar 6
Exploration of Energy in Communication
Deepening Week
Non-Residential Retreat
7 days and 6 nights
48 hours
Baltimore Shambhala Meditation Center Sandra Ladley,
Tim Walker
(Miriam & Naoko)
August 1-7, 2020

Friday 6:30 PM

Thursday 1:00 PM

Seminar 7
Compassionate Presence 2
Weekend
18 hours
Baltimore Shambhala Meditation Center Melissa Moore, Yeshe Clarke (Miriam & Naoko) October 23 – 25, 2020

Friday 7:00 PM to 9:00 PM
Saturday 10:00 AM to 9:00 PM
Sunday 9:00 AM to 3:00 PM

12 hours of Continuity Groups (arranged regionally) 12 hours TBD
Total Training Hours
Phase 2
96 Hours

Phase 3: Engaged Compassion 

Training Days Location Teachers
(Faculty)
Dates Times
Seminar 8
Exploration of Energy in Working with Others
Deepening Week* Residential Retreat
7 days, 6 nights
48 hours
Retreat Center TBD Melissa Moore,
Tim Walker
(Miriam & Naoko)
(TENTATIVE)
February 20 – 26, 2021
Saturday arrival 3 PM to 6 PM
Friday departure after lunch
Seminar 9
Project with Supervision
One Day
8 hours
Baltimore Shambhala Meditation Center Sandra Ladley (Miriam & Naoko) March 27, 2021

Saturday 10 AM to 6 PM

Karuna Project Practicum 5 hours  Working with someone as a compassionate friend On Own Time
Individual Supervision 4 hours
Seminar 10
Graduation and Certification
4 Day Weekend
1 evening and 3 days
26 hours
Baltimore Shambhala Meditation Center All Faculty April 22 – 26, 2021

Thursday 7:00 PM to 9:00 PM
Friday 9:00 AM to 6:00 PM
Saturday 10:00 AM to 9:00 PM
Sunday 9:00 AM to 3:00 PM

Total Training Hours
Phase 3
91 Hours
Total Training Hours
309 Hours

 

(Download printable PDF schedule)